Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 129, NWS Milwaukee, WI

July 10, 2008Kenosha County, Racine County, Walworth County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 10, 2008, 6:14 PM CDT for Kenosha County, Racine County, Walworth County, Wisconsin. It was in force for 76 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2008, 6:14 PM CDT (23:14 UTC)
Expired
Jul 10, 2008, 7:30 PM CDT
In force
76 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon

Counties Kenosha County, WI, Racine County, WI, Walworth County, WI

The radar

The Milwaukee radar (KMKX), 56 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 6:30 PM CDTTSTM WND DMGDarien, WITREES AND TREE BRANCHES REPORTED DOWN IN THE WESTERN PART OF WALWORTH COUNTY. DARIEN WAS SPECIFICALLY MENTIONED.
Jul 10, 6:44 PM CDTTSTM WND DMG4 Nw Waterford, WITREES DOWN ON POWER LINES ON COUNTY TRUNK O BETWEEN HIGHWAY 83 AND COUNTY TRUNK L.
Jul 10, 6:45 PM CDTTSTM WND GST 431 Se Lake Geneva, WIMEASURED AT LAKE GENEVA BADGER HIGH SCHOOL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 10, 1:18 PM CDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.2 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2008-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2008-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-123 J/kg
Mixed-layer LCL
1396 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 102316
SVRMKX
WIC059-101-127-110030-
/O.NEW.KMKX.SV.W.0129.080710T2314Z-080711T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
614 PM CDT THU JUL 10 2008

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KENOSHA COUNTY IN SOUTHEAST WISCONSIN...
  RACINE COUNTY IN SOUTHEAST WISCONSIN...
  WALWORTH COUNTY IN SOUTHEAST WISCONSIN...

* UNTIL 730 PM CDT

* AT 610 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 17 MILES NORTHWEST OF ELKHORN TO 12 MILES WEST OF
  SHARON...AND MOVING EAST AT 56 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  DARIEN BY 620 PM CDT...
  SHARON...ELKHORN AND DELAVAN LAKE BY 625 PM CDT...
  WILLIAMS BAY...WALWORTH...AND EAST TROY BY 630 PM CDT...
  POTTER LAKE AND LAKE GENEVA BY 635 PM CDT...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE. THIS 
IS A DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE 
AND STAY AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
THURSDAY EVENING FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4269 8775 4264 8778 4255 8778 4249 8779
      4250 8876 4284 8864 4285 8809 4284 8783
      4285 8781 4278 8774
TIME...MOT...LOC 2314Z 278DEG 49KT 4283 8870 4255 8888

$$

HENTZ/FRANKS
5 follow-up statements
000 
WWUS53 KMKX 102330
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
629 PM CDT THU JUL 10 2008

WIC059-101-127-110030-
/O.CON.KMKX.SV.W.0129.000000T0000Z-080711T0030Z/
WALWORTH WI-RACINE WI-KENOSHA WI-
629 PM CDT THU JUL 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR KENOSHA...RACINE AND WALWORTH COUNTIES...

AT 629 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM WALES TO 10 MILES EAST OF BELOIT...MOVING EAST AT 51 
MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  TROY CENTER...FONTANA...WILLIAMS BAY AND WALWORTH BY 635 PM CDT...
  SPRING PRAIRIE...SPRINGFIELD...POTTER LAKE AND FONTANA-ON-GENEVA
  LAKE BY 640 PM CDT...
  HONEY CREEK AND BURLINGTON AIRPORT BY 645 PM CDT...

DAMAGING WINDS UP TO 58 MPH WERE RECORDED AT THE WEATHER OFFICE 
SOUTHEAST OF SULLIVAN IN JEFFERSON COUNTY WITH THIS STORM. THIS IS A 
DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS

THIS LINE OF SEVERE STORMS HAS HAD A HISTORY OF WIDESPREAD WIND 
DAMAGE.

LAT...LON 4269 8775 4264 8778 4255 8778 4249 8779
      4250 8876 4284 8864 4285 8809 4284 8783
      4285 8781 4278 8774
TIME...MOT...LOC 2329Z 292DEG 44KT 4298 8840 4249 8877

$$

KAPELA
000 
WWUS53 KMKX 102342
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
642 PM CDT THU JUL 10 2008

WIC059-101-127-110030-
/O.CON.KMKX.SV.W.0129.000000T0000Z-080711T0030Z/
WALWORTH WI-RACINE WI-KENOSHA WI-
642 PM CDT THU JUL 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR KENOSHA...RACINE AND SOUTHEASTERN WALWORTH COUNTIES...

AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM DOWNTOWN WAUKESHA TO HARVARD...MOVING EAST AT 51 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SLADES CORNERS...WIND LAKE...WATERFORD AND ROCHESTER BY 650 PM
  CDT...
  NORTH CAPE...NEW MUNSTER...KANSASVILLE AND BASSETT BY 655 PM CDT...
  SALEM AND CALEDONIA BY 700 PM CDT...

THIS LINE OF SEVERE STORMS HAS HAD A HISTORY OF WIDESPREAD WIND 
DAMAGE.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4269 8775 4268 8777 4264 8778 4249 8779
      4250 8876 4285 8847 4284 8783 4285 8781
      4278 8774
TIME...MOT...LOC 2342Z 292DEG 44KT 4294 8820 4247 8855

$$

KAPELA
000 
WWUS53 KMKX 102352
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
652 PM CDT THU JUL 10 2008

WIC059-101-127-110030-
/O.CON.KMKX.SV.W.0129.000000T0000Z-080711T0030Z/
WALWORTH WI-RACINE WI-KENOSHA WI-
652 PM CDT THU JUL 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR KENOSHA...RACINE AND SOUTHEASTERN WALWORTH COUNTIES...

AT 652 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM HALES CORNERS TO 6 MILES NORTHWEST OF WONDER 
LAKE...MOVING EAST AT 51 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SALEM...FRANKSVILLE...CALEDONIA AND UNION GROVE BY 700 PM CDT...
  BRISTOL...RACINE BATTEN AIRPORT AND STURTEVANT BY 705 PM CDT...
  KENOSHA AIRPORT...PLEASANT PRAIRIE AND DOWNTOWN RACINE BY 710 PM
  CDT...

THIS LINE OF SEVERE STORMS HAS HAD A HISTORY OF WIDESPREAD WIND 
DAMAGE.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4269 8775 4268 8777 4264 8778 4249 8779
      4251 8857 4285 8831 4284 8783 4285 8781
      4278 8774
TIME...MOT...LOC 2352Z 290DEG 45KT 4291 8799 4244 8835

$$

KAPELA
000 
WWUS53 KMKX 110005
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
705 PM CDT THU JUL 10 2008

WIC127-110015-
/O.CAN.KMKX.SV.W.0129.000000T0000Z-080711T0030Z/
WALWORTH WI-
705 PM CDT THU JUL 10 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WALWORTH COUNTY
IS CANCELLED...

THE LINE OF SEVERE STORMS MOVED EAST OUT OF THE WARNED AREA. A FEW 
SHOWERS WILL CONTINUE UTNIL ABOUT 8 PM.

LAT...LON 4270 8775 4268 8777 4264 8778 4250 8779
      4250 8830 4285 8815 4284 8783 4285 8781
      4278 8774
TIME...MOT...LOC 0005Z 289DEG 39KT 4288 8790 4242 8813

$$

WIC059-101-110030-
/O.CON.KMKX.SV.W.0129.000000T0000Z-080711T0030Z/
RACINE WI-KENOSHA WI-
705 PM CDT THU JUL 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR KENOSHA AND RACINE COUNTIES...

AT 705 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM OAK CREEK TO FOX LAKE...MOVING EAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  FRANKSVILLE...KENOSHA AIRPORT AND STURTEVANT BY 710 PM CDT...
  RACINE BATTEN AIRPORT...PLEASANT PRAIRIE...DOWNTOWN RACINE AND WIND
  POINT BY 715 PM CDT...
  DOWNTOWN KENOSHA BY 720 PM CDT...

THIS LINE OF SEVERE STORMS HAS HAD A HISTORY OF WIDESPREAD WIND 
DAMAGE.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4270 8775 4268 8777 4264 8778 4250 8779
      4250 8830 4285 8815 4284 8783 4285 8781
      4278 8774
TIME...MOT...LOC 0005Z 289DEG 39KT 4288 8790 4242 8813

$$

KAPELA
000 
WWUS53 KMKX 110015
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
715 PM CDT THU JUL 10 2008

WIC059-101-110030-
/O.CON.KMKX.SV.W.0129.000000T0000Z-080711T0030Z/
RACINE WI-KENOSHA WI-
715 PM CDT THU JUL 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR EASTERN KENOSHA AND EASTERN RACINE COUNTIES...

AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM OAK CREEK TO PLEASANT PRAIRIE...MOVING EAST AT 46 MPH.

THIS LINE OF SEVERE STORMS WILL MOVE EAST OUT OF THE WARNED AREA BY 
730 PM.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
SOUTHERN WISCONSIN. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 4270 8775 4268 8777 4264 8778 4250 8779
      4250 8810 4284 8797 4284 8783 4285 8781
      4278 8774
TIME...MOT...LOC 0015Z 287DEG 40KT 4283 8775 4250 8786

$$

KAPELA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:35 PM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Jul 10, 3:35 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
335 PM CDT THU JUL 10 2008

.SHORT TERM...

.TONIGHT...SEVERE CONVECTION EXPECTED THROUGH MID EVENING ACROSS
SOUTHERN WISCONSIN. CURRENT CONVECTION ACROSS THE FORECAST AREA
ASSOCIATED WITH MID LEVEL CYCLONIC VORTICITY MAXIMUM PER SPC
MESOSCALE DISCUSSION...AND LOW LEVEL MOISTURE ADVECTION AND
CONVERGENCE. MEAN LAYER CAPES OF 1000 TO 1500 J/KG...COMBINED WITH
DEEP LAYER 0-6KM SHEAR OF 35 TO 40 KNOTS...SETTING UP FAVORABLE
SEVERE WEATHER ENVIRONMENT. LARGE HAIL AND DOWNBURST WINDS ARE THE
EXPECTED HAZARDS WITH THIS BATCH OF STORMS.

SECOND BATCH OF SEVERE CONVECTION EXPECTED TO AFFECT THE AREA LATER
TONIGHT...AS IT MOVES SOUTHEAST INTO THE AREA FROM EASTERN MINNESOTA
AND SOUTHWESTERN WISCONSIN. WOULD EXPECT MORE OF A DAMAGING STRAIGHT
LINE WIND HAZARD WITH THIS CONVECTION...AS IT IS EXPECTED TO BE MORE
LINEAR IN NATURE GIVEN UNIDIRECTIONAL EFFECTIVE SHEAR.

EXPECT CONVECTION TO GRADUALLY WIND DOWN LATER THIS EVENING AND
OVERNIGHT...AS CAPPED WARM SECTOR AIRMASS PUSHES INTO THE AREA...AND
LIFTING MECHANISMS EXIT. MILD LOWS IN THE MID TO UPPER 60S EXPECTED
ACROSS THE AREA...FROM SIMILAR READINGS ACROSS SOURCE REGION ACROSS
NORTHEAST MISSOURI.

18Z NAM HAS WARM FRONTAL BOUNDARY NEAR OF JUST NORTH OF THE
FORECAST AREA FRIDAY MORNING. CAPES RISE TO 4000 J/KG ALONG THIS
BOUNDARY AS IT PUSHES NORTH. NAM IS A BIT QUICKER THAN GFS IN
APPROACHING COLD FRONT. WILL GO TOWARDS THIS SLIGHTLY QUICKER
MOVEMENT. EVEN SO THE FORECAST AREA MAY LACK A TRIGGER FOR
AFTERNOON AND EVENING THUNDERSTORM INITIATION. HOWEVER WITH CAPES
AROUND 3000 J/KG WITH LITTLE CAP SEEN IN THE 12Z NAM
SOUNDINGS...SOME THUNDERSTORMS MAY STILL DEVELOP.

BOTH MODELS WOULD TAKE COLD FRONT THROUGH DURING THE CONVECTIVE
MINIMUM TIME SATURDAY MORNING. HOWEVER ANY UPSTREAM MCS WOULD
STILL BRING A SEVERE THREAT.

WITH COLD AIR ALOFT SMALL CHANCE OF SHOWERS SUNDAY AFTERNOON NORTH
OF MILWAUKEE. HOWEVER SOUNDINGS ARE FAIRLY DRY...SO THIS WOULD BE
ONLY A SLIGHT CHANCE.

LARGE HIGH BECOMES CENTERED OVER THE MID MISSISSIPPI VALLEY SUNDAY
NIGHT. WARM AIR ADVECTION ON BACK SIDE OF HIGH GENERATES SOME
PRECIPITATION NORTH OF THE FORECAST AREA TUESDAY.

.LONG TERM...

GFS AND ECMWF ARE FAIRLY SIMILAR WITH GOING TO A MOVE ZONAL JET
ACROSS FAR SOUTHERN CANADA TUESDAY THROUGH THURSDAY. FRONTAL
BOUNDARY TO PUSH ACROSS WISCONSIN WEDNESDAY...WITH AN INCREASING
CHANCE OF THUNDERSTORMS. TIMING AND STRENGTH OF FRONT IS A BIT
DIFFERENT BETWEEN ECMWF AND GFS...WITH ECMWF BRINGING MUCH MORE
PRECIPITATION ON THURSDAY THAN GFS.

&&

.AVIATION...
EXPECT PREVAILING VFR CONDITIONS THROUGH 00Z SATURDAY.
SCATTERED CONVECTION...SOME SEVERE...MAY AFFECT THE TAF SITES
THROUGH MID EVENING. HOWEVER...GIVEN SCATTERED NATURE...WILL JUST
INCLUDE THE CB SUFFIX ON THE CLOUD GROUPS FOR NOW. DID TRY TO TIME
POSSIBLE LINEAR CONVECTION EARLY THIS EVENING THROUGH THE TAF SITES.
MAY SEE MVFR CEILINGS AND IFR VISIBILITIES WITHIN THUNDERSTORM
DOWNDRAFTS...ALONG WITH GUSTY WINDS.

GIVEN THE MOISTURE ADVECTION INTO THE AREA LATER TONIGHT...MAY SEE
SOME MVFR FOG IN LOW LYING AREAS...BUT LEFT OUT OF TAFS FOR NOW.
WINDS SHOULD BE STRONG ENOUGH TO PREVENT ANYTHING WIDESPREAD FROM
FORMING. GUSTY SOUTH TO SOUTHWEST WINDS MAY OCCUR FRIDAY
AFTERNOON...WITH GOOD MIXING FROM THE LOW LEVELS.

&&

.MARINE...SEVERE CONVECTION EXPECTED THROUGH MID EVENING AS
DESCRIBED IN MAIN DISCUSSION. MAY SEE FREQUENT SMALL CRAFT ADVISORY
WIND GUSTS ON FRIDAY AFTERNOON...WITH MIXING OF WINDS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

SHORT/LONG TERM...06/HENTZ
AVIATION/MARINE...08/WOOD
Hazardous weather outlook, Jul 10, 5:16 PM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
516 PM CDT THU JUL 10 2008

WIZ046-047-051-052-056>060-062>072-111100-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
516 PM CDT THU JUL 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TONIGHT. THERE IS A SLIGHT RISK FOR
SEVERE THUNDERSTORMS ACROSS ALL OF SOUTHERN WISCONSIN. LARGE HAIL
AND DAMAGING WINDS ARE THE MAIN HAZARDS.

SOME LAKES...RIVERS AND STREAMS REMAIN ABOVE FLOOD STAGE. A
PORTION OF THE ROCK RIVER IN SOUTHERN WISCONSIN CONTINUES TO
EXPERIENCE MODERATE FLOODING...WITH THE STRETCH OF THE RIVER
NEAR NEWVILLE STILL AT MAJOR FLOOD.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HEAT INDEX VALUES WILL RISE INTO THE MID TO UPPER 90S FRIDAY
AFTERNOON...MAINLY AWAY FROM LAKE MICHIGAN. HEAT INDEX VALUES OF
AROUND 90 ARE EXPECTED IN MILWAUKEE COUNTY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON. THERE IS
A CHANCE OF THUNDERSTORMS FRIDAY EVENING...WITH THUNDERSTORMS
BECOMING LIKELY OVERNIGHT FRIDAY NIGHT. THERE IS ALSO A SLIGHT RISK
FOR SEVERE STORMS OVERNIGHT FRIDAY NIGHT ACROSS MAINLY SOUTH CENTRAL
WISCONSIN. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN HAZARDS.

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY MORNING ACROSS SOUTH
CENTRAL WISCONSIN...AND ALL DAY SATURDAY ACROSS MAINLY SOUTHEAST
WISCONSIN. THERE IS A CHANCE OF THUNDERSTORMS NEXT WEDNESDAY.

A PORTION OF THE ROCK RIVER WILL REMAIN IN MODERATE FLOOD THROUGH
THE END OF THE WEEK...HOWEVER RIVER LEVELS WILL CONTINUE TO SLOWLY
FALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THROUGH THIS EVENING.

LMZ643>646-111100-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
516 PM CDT THU JUL 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TONIGHT. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN HAZARDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WIND GUSTS MAY APPROACH SMALL CRAFT ADVISORY CRITERIA FRIDAY
AFTERNOON.

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY EVENING...WITH STORMS
BECOMING LIKELY OVERNIGHT FRIDAY NIGHT. THERE IS A CHANCE OF
THUNDERSTORMS SATURDAY...AND AGAIN NEXT WEDNESDAY.

WOOD
WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, Jul 10, 6:01 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
601 PM CDT THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     TSTM WND GST     COLUMBUS                43.34N 89.03W
07/10/2008  M43 MPH          COLUMBIA           WI   MESONET

            MEASURED AT COLUMBUS ELEMENTARY SCHOOL.

&&

LAMERS
Local storm report, Jul 10, 6:05 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
605 PM CDT THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     TSTM WND DMG     BEAVER DAM              43.46N 88.84W
07/10/2008                   DODGE              WI   LAW ENFORCEMENT

            TREES DOWN ON WIRES IN BEAVER DAM.

&&

LAMERS
Special weather statement, Jul 10, 6:05 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
605 PM CDT THU JUL 10 2008

WIZ046-047-051-052-056>060-062>072-102330-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
605 PM CDT THU JUL 10 2008

...SEVERE THUNDERSTORM WATCH NUMBER 677 REMAINS IN EFFECT UNTIL 10
PM CDT THIS EVENING FOR MUCH OF SOUTHERN WISCONSIN...

THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR SOUTHERN
WISCONSIN...EXCEPT FOR THE COUNTIES OF MARQUETTE...GREEN
LAKE...SAUK...COLUMBIA...AND DANE COUNTIES.

AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DERECHO FROM RIPON...TO BEAVER DAM...TO WATERLOO...TO LAKE
RIPLEY...TO EVANSVILLE...TO JORDAN CENTER...TO PLATTEVILLE. THIS
LINE OF SEVERE STORMS WERE MOVING EAST SOUTHEAST AROUND 50 MPH.

THIS LINE HAS A HISTORY OF PRODUCING DAMAGING STRAIGHT LINE WINDS
AND LARGE HAIL. TREE AND POWER LINE DAMAGE HAS BEEN REPORTED OVER
MANY AREAS IN SOUTH CENTRAL WISCONSIN. THESE THUNDERSTORMS HAVE THE
POTENTIAL TO PRODUCE DAMAGING WINDS TO 70 MPH...TORRENTIAL RAINFALL
WITH LOCALIZED FLOODING...AND FREQUENT LIGHTNING. ISOLATED...BRIEF
TORNADOES ARE ALSO POSSIBLE ALONG THE LEADING EDGE OF THIS LINE.

THIS LINE WILL AFFECT GREENBUSH...WEST BEND...WAUKESHA...AND ELKHORN
BY 635 PM...SHEBOYGAN...PORT WASHINGTON...MILWAUKEE...NORTH
CAPE...AND BURLINGTON BY 655 PM...AND RACINE AND KENOSHA BY 715 PM.

MORE STORMS ARE DEVELOPING OVER NORTHEAST IOWA. THESE STORMS ARE
LOCATED NEAR MANCHESTER...OR 30 MILES EAST OF WATERLOO...MOVING EAST
AROUND 30 MPH. THEY MAY MERGE WITH THE APPROACHING SQUALL LINE OVER
LAFAYETTE AND GREEN COUNTIES BETWEEN 630 AND 715 PM.

PEOPLE IN SOUTHERN WISCONSIN SHOULD REMAIN ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS. THOSE WITH OUTDOOR PLANS...ESPECIALLY
ON LAKES OR RIVERS...SHOULD MONITOR WEATHER RADIO OR THEIR
FAVORITE MEDIA OUTLET FOR THE LATEST ON THIS SEVERE WEATHER
SITUATION. REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...THEY
WILL RELAY THAT INFORMATION TO THE NATIONAL WEATHER SERVICE.

BORGHOFF
Special weather statement, Jul 10, 6:05 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
605 PM CDT THU JUL 10 2008

WIZ046-047-051-052-056>060-062>072-102330-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
605 PM CDT THU JUL 10 2008

...SEVERE THUNDERSTORM WATCH NUMBER 677 REMAINS IN EFFECT UNTIL 10
PM CDT THIS EVENING FOR MUCH OF SOUTHERN WISCONSIN...

THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR SOUTHERN
WISCONSIN...EXCEPT FOR THE COUNTIES OF MARQUETTE...GREEN
LAKE...SAUK...COLUMBIA...AND DANE COUNTIES.

AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DERECHO FROM RIPON...TO BEAVER DAM...TO WATERLOO...TO LAKE
RIPLEY...TO EVANSVILLE...TO JORDAN CENTER...TO PLATTEVILLE. THIS
LINE OF SEVERE STORMS IS MOVING EAST SOUTHEAST AROUND 50 MPH.

THIS LINE HAS A HISTORY OF PRODUCING DAMAGING STRAIGHT LINE WINDS
AND LARGE HAIL. TREE AND POWER LINE DAMAGE HAS BEEN REPORTED OVER
MANY AREAS IN SOUTH CENTRAL WISCONSIN. THESE THUNDERSTORMS HAVE THE
POTENTIAL TO PRODUCE DAMAGING WINDS TO 70 MPH...TORRENTIAL RAINFALL
WITH LOCALIZED FLOODING...AND FREQUENT LIGHTNING. ISOLATED...BRIEF
TORNADOES ARE ALSO POSSIBLE ALONG THE LEADING EDGE OF THIS LINE.

THIS LINE WILL AFFECT GREENBUSH...WEST BEND...WAUKESHA...AND ELKHORN
BY 635 PM...SHEBOYGAN...PORT WASHINGTON...MILWAUKEE...NORTH
CAPE...AND BURLINGTON BY 655 PM...AND RACINE AND KENOSHA BY 715 PM.

MORE STORMS ARE DEVELOPING OVER NORTHEAST IOWA. THESE STORMS ARE
LOCATED NEAR MANCHESTER...OR 30 MILES EAST OF WATERLOO...MOVING EAST
AROUND 30 MPH. THEY MAY MERGE WITH THE APPROACHING SQUALL LINE OVER
LAFAYETTE AND GREEN COUNTIES BETWEEN 630 AND 715 PM.

PEOPLE IN SOUTHERN WISCONSIN SHOULD REMAIN ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS. THOSE WITH OUTDOOR PLANS...ESPECIALLY
ON LAKES OR RIVERS...SHOULD MONITOR WEATHER RADIO OR THEIR
FAVORITE MEDIA OUTLET FOR THE LATEST ON THIS SEVERE WEATHER
SITUATION. REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...THEY
WILL RELAY THAT INFORMATION TO THE NATIONAL WEATHER SERVICE.

BORGHOFF
Local storm report, Jul 10, 6:12 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
612 PM CDT THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     HAIL             1 NNW CEDARBURG         43.31N 88.00W
07/10/2008  M0.75 INCH       OZAUKEE            WI   TRAINED SPOTTER

            DELAYED REPORT FROM EARLIER. SUBMITTED BY A COCORAHS
            OBSERVER.

&&

LAMERS
Local storm report, Jul 10, 6:14 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
614 PM CDT THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 PM     TSTM WND GST     2 N JANESVILLE          42.71N 89.02W
07/10/2008  E75 MPH          ROCK               WI   PUBLIC

            REPORT WAS RELAYED BY THE NWS LA CROSSE. UNSURE WHETHER
            OR NOT WIND GUST WAS ESTIMATED OR MEASURED...BUT POWER
            LINES WERE REPORTED DOWN AS WELL.

&&

LAMERS

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 1:10 PM CDTSevere Thunderstorm WarningMKXOzaukee, Washington50 min
Jul 10, 1:16 PM CDTSpecial Marine WarningMKX107 min
Jul 10, 1:19 PM CDTSevere Thunderstorm WarningMKXDodge, Fond du Lac, Washington56 min
Jul 10, 2:39 PM CDTSevere Thunderstorm WarningMKXSheboygan22 min
Jul 10, 3:45 PM CDTSevere Thunderstorm WarningMKXColumbia, Sauk90 min
Jul 10, 4:49 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane, Iowa71 min
Jul 10, 4:52 PM CDTSevere Thunderstorm WarningMKXMarquette53 min
Jul 10, 5:16 PM CDTSevere Thunderstorm WarningMKXGreen Lake47 min
Jul 10, 5:36 PM CDTSevere Thunderstorm WarningMKXDodge, Fond du Lac, Washington54 min
Jul 10, 5:39 PM CDTSevere Thunderstorm WarningMKXGreen, Jefferson, Rock, Walworth, Waukesha66 min
Jul 10, 6:05 PM CDTSpecial Marine WarningMKX115 min
Jul 10, 6:09 PM CDTSevere Thunderstorm WarningMKXMilwaukee, Ozaukee, Sheboygan, Washington, Waukesha62 min
Jul 10, 6:38 PM CDTFlash Flood WarningMKXLafayette97 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.